Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 29, 2005, 2:44 PM CDT for Plaquemines Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 29, 2005, 3:45 PM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 291945 SVRLIX LAC075-292045- /O.NEW.KLIX.SV.W.0162.050729T1944Z-050729T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 244 PM CDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT SULPHUR * UNTIL 355 PM CDT * AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED NEAR PORT SULPHUR...AND MOVING SOUTHEAST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EMPIRE BY 310 PM CDT BURAS BY 350 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2959 8966 2946 8980 2917 8954 2937 8933 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT FRI JUL 29 2005 .DISCUSSION...1800Z DATA SHOWS WEAK SURFACE FRONTAL BOUNDARY RUNNING FROM JUST SOUTH OF PINE BELT MS LAKE CHARLES TO JUST NORTH OF LAREDO TX. A TROUGH APPEARS TO BE LYING IN AN EAST TO WEST LINE IN THE COASTAL WATERS. SATELLITE IS NOT TOO HELPFUL IN LOCATING THE FRONT. IT DOES PICK UP ON THE DRIER AIR BEHIND THE 850 MB TROUGH...NORTH AND WEST OF KMLU TO KPOE LINE. CLOUD COVER INITIALLY INHIBITED CONVECTION THIS MORNING. AIRMASS SOUTH OF THE FRONT HAS REACHED AND EXCEEDED THE NECESSARY CONVECTIVE TEMPERATURE. WITH THE LI OF MINUS 6...HELICITY VALUES OF 2700 JOULES AND PRECIPITABLE WATER OF 2.1...EXPECT SCATTERED CONVECTION WHICH IS JUST DEVELOPING WILL PRODUCE A FEW STRONG CELLS WORTH WARNING FOR WINDS. MODELS SHOW R00MB RIDGE STRENGTHING OVER THE CENTRAL PLANES SATURDAY AS THE UPPER TROUGH SLIPS EAST AND OVER THE APPALACHIANS. DRIER AIR WILL INTRUDE ON THE WESTERN HALF OF THE CWA SATURDAY FOR A BRIEF REPRIEVE FROM THE HIGH HUMIDITY. THE RIDGE REMAINS WEST OF OUR CWA AFTER SATURDAY ALLOWING THE UPPER TROUGH TO DIG A TAD SOUTHWEST AND OVER THE CWA SUNDAY AND MONDAY AND MORE SO THEREAFTER. WILL KEEP THE EXTENDED FORECAST AS IS WITH NORMAL CLIMATIC AFTERNOON CONVECTION TEMPERING THE AFTERNOON HIGH TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 90 71 93 / 10 20 10 40 BTR 73 92 73 93 / 10 20 10 30 MSY 76 92 77 92 / 20 30 10 40 GPT 74 90 73 90 / 20 40 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 29, 10:30 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI JUL 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON BEFORE BECOMING MORE ISOLATED TONIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL...ORGANIZED SEVERE THUNDERSTORM IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD. WHILE A FEW STORMS MAY BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:01 PM CDT | Special Marine Warning | LIX | 89 min | |
| Jul 29, 1:46 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 59 min |
| Jul 29, 5:25 PM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.